Digestive Disorders / Gastroenterology Expert Forum
Elevated liver enzymes due to cholesterol lowering medication
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Elevated liver enzymes due to cholesterol lowering medication

Iam currently taking the following medications as the result of a mild heartache two years ago.  Pravachol (40mg/day), Plavix(75mg/day), 81mg aspirin/day, and welbutrin(150mg/twice per day).  I take an occasional advil for congestion.  My recent bloodwork is as follows: Total cholesterol-201, HDL-58, LDL-113, triglyceride-148, SGOT-39, SGPT-67, and Alkaline Phosphatase-81.  Is the elevated SGPT level something to be concerned about and if so can I lower any of the above medications to accomplish the same result?
Related Discussions
233190_tn?1278553401
The SGPT is mildly elevated, and may be due to the Pravachol.  However, being only mildly elevated, serial monitoring of the liver enzymes may be all that's necessary to do.  If it continues to rise, the stopping the medication would be reasonable.  

If you are drinking alcohol, I would suggest stopping - since this is a common reason why the SGPT would be elevated.  

Other options would be a liver ultrasound as well as viral hepatitis panels for further evaluation.  

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
Medical Weblog:
kevinmd_b
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank